Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 28, NWS Milwaukee, WI

August 12, 2020Kenosha County, Wisconsin; Lake County, Illinois

NWS Milwaukee, WI issued this river flood warning at Aug 12, 2020, 5:15 AM CDT for Kenosha County, Wisconsin; Lake County, Illinois. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Aug 12, 2020, 5:15 AM CDT (10:15 UTC)
Expired
Aug 12, 2020, 10:15 AM CDT
In force
5 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Lake County, IL, Kenosha County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River near New Munster (NMSW3). The gauge peaked at 11.14 ft at Aug 12, 2020, 12:00 AM CDT.

actionminormoderatemajor10121408/13
Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

949 
WGUS43 KMKX 121015
FLWMKX

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Milwaukee/Sullivan WI
515 AM CDT Wed Aug 12 2020

...The National Weather Service in Milwaukee/Sullivan WI has issued 
a Flood Warning for the following rivers in Wisconsin...Illinois...

  Fox River Lower Near New Munster affecting Lake and Kenosha 
  Counties.


ILC097-WIC059-122215-
/O.NEW.KMKX.FL.W.0028.200812T1015Z-200813T0600Z/
/NMSW3.1.ER.200812T0108Z.200812T0500Z.200813T0000Z.NO/
515 AM CDT Wed Aug 12 2020

The National Weather Service in Milwaukee/Sullivan has issued a

* Flood Warning for
  the Fox River Lower Near New Munster.
* From early this morning to late tonight.
* At 5:00 AM CDT Wednesday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to remain around 11.1 feet this 
  morning. It is then expected to fall below flood stage this 
  evening.
* Impact...At 11.0 feet, Floodwaters begin to affect 77th St. in the 
  Town of Wheatland. Floodwaters are near some homes along Highway W 
  in the Village of Salem Lakes and Town of Wheatland areas.

&&


River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.

(Stages in ft.)       Bank-       Latest         Forecast stages   
-               Flood full       observed        ...for 7 am...    
Location        stage stage     stage/time    Thu  Fri  Sat  Sun   
New Munster     11.0  10.0  11.09 5 am 8/12   10.8 10.3 9.8  9.2   

-                    Highest       24 hour change                    
-                    observed      in river stage                    
-                    stage in        (ft.) up to     Highest stage   
-                    the last      latest observed    forecast in    
-                     7 days            stage         next 7 days    
New Munster     11.15 12 am 8/12       -0.05       11.20 1 am 8/12   





&&

LAT...LON 4262 8830 4262 8817 4255 8814 4246 8814
      4245 8824 4255 8824

$$

MBK
1 follow-up statement
395 
WGUS83 KMKX 121515
FLSMKX

Flood Statement
National Weather Service Milwaukee/Sullivan WI
1015 AM CDT Wed Aug 12 2020

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...Illinois...

  Fox River Lower Near New Munster affecting Lake and Kenosha 
  Counties.

ILC097-WIC059-121615-
/O.CAN.KMKX.FL.W.0028.000000T0000Z-200812T1515Z/
/NMSW3.1.ER.700119T1139Z.700119T1140Z.700119T1140Z.NO/
1015 AM CDT Wed Aug 12 2020

...The Flood Warning for the Fox River Lower Near New Munster has 
been cancelled...

The Flood Warning is cancelled for
  the Fox River Lower Near New Munster.
* At 9:00 AM CDT Wednesday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to fall to 8.1 feet Wednesday 
  morning.

&&


River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.

(Stages in ft.)       Bank-       Latest         Forecast stages   
-               Flood full       observed        ...for 1 pm...    
Location        stage stage     stage/time    Thu  Fri  Sat  Sun   
New Munster     11.0  10.0  10.99 9 am 8/12   10.6 10.2 9.6  9.2   

-                    Highest       24 hour change                    
-                    observed      in river stage                    
-                    stage in        (ft.) up to     Highest stage   
-                    the last      latest observed    forecast in    
-                     7 days            stage         next 7 days    
New Munster     11.15 11 pm 8/11       -0.16       10.90 7 pm 8/12   





&&

LAT...LON 4262 8830 4262 8817 4255 8814 4246 8814
      4245 8824 4255 8824

$$

MRC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Aug 12, 3:06 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 12, 3:06 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
306 AM CDT Wed Aug 12 2020

.SHORT TERM...
(Issued 305 AM CDT Wed Aug 12 2020)

Today through Thursday:

Sfc high pressure will hold on today and through Thursday leading
to light winds and mostly clear skies, although a few high clouds
may stream in tonight from some dying thunderstorms over Iowa and
Minnesota.

Highs will be in the 80s both days and a lake breeze is expected
to form today around midday.

CMILLER

&&

.LONG TERM...
(Issued 305 AM CDT Wed Aug 12 2020)

Thursday night and Friday:

Dry and quiet conditions are expected to continue to finish up the
work week across southern Wisconsin. Nearly stationary high
pressure from the Great Lakes into the southern Plains will
result in very dry and stable air through the low to mid levels
of the atmosphere remaining across southern Wisconsin through
Friday. Hence will be able to drop small chances for
precipitation.

This high pressure area will prevent an upstream cold front from
advancing into the area until over the weekend. Temperatures will
continue to remain warm for mid- August with daytime readings
likely returning to the low to mid 80s. Southeast winds will
continue to keep lakeshore areas a bit cooler in the afternoon.
Some cirrus/altostratus clouds will be likely as upstream
convection moves across IA/MN on Friday. Despite the increase in
clouds, a pleasant day is expected to finish up the work week.

Friday night through Tuesday:

Our protective high pressure ridge will finally lose its grip of
the western Great Lakes early in the weekend, and get nudged
eastward. An upstream amplifying long wave low pressure trof over
Canada will continue to move east Friday and Friday night as mid-
level pieces of short wave energy rotate around the parent low
pressure system. All Extended Guidance in reasonable agreement on
this solution with increasing chances for showers and
thunderstorms returning to southern Wisconsin Friday night through
Sunday. Moderately increasing south winds ahead of a sharpening
short wave trof over the Upper Midwest will result in weak
moisture transport back into the area Friday night and Saturday,
although the stronger return flow will be the west and northwest.
An associated cold front or pair of cold fronts are looking likely
to move through Wisconsin over the weekend. At this point, the
most favored time for scattered non-severe showers and
thunderstorms across southern WI is Saturday afternoon and
evening. However wl keep small chance going on Sunday due to
reinforcing push of cool air. Slightly cooler and drier conditions
should settle in for the first days of the new work week. No
significant rainfall is expected this weekend.

MBK

&&

.AVIATION...
(Issued 305 AM CDT Wed Aug 12 2020)

For the 12Z TAFs:

Some patchy fog will be possible in the Wisconsin River Valley
area this morning. This fog will dissipate as the morning goes
on. Then, high pressure will lead to clear skies and light winds
during the day today. A lake breeze will cause a wind shift for
lakeshore terminals during the late morning and early afternoon.
VFR cigs and vis are generally expected for the TAF period.

CMILLER

&&

.MARINE...
(Issued 305 AM CDT Wed Aug 12 2020)

High pressure will lead to light NE winds over all of Lake
Michigan through today. Light winds will continue into Thursday
becoming more easterly with time.

Beyond, high pressure will weaken, but modest easterly to
southeasterly winds will linger into the weekend.

CMILLER

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.

&&
Hazardous weather outlook, Aug 12, 2:46 AM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
246 AM CDT Wed Aug 12 2020

WIZ046-047-051-052-056>060-062>072-130800-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
246 AM CDT Wed Aug 12 2020

This Hazardous Weather Outlook is for portions of east
central Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There are small chances for thunderstorms Friday night into
Saturday morning, with a better chance Saturday afternoon into
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-130800-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
246 AM CDT Wed Aug 12 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There are chances for thunderstorms Saturday through Sunday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-130800-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
246 AM CDT Wed Aug 12 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There are chances for thunderstorms Saturday into Sunday night.

www.weather.gov/mkx

Kavinsky

Nearby

River Flood Warnings in Wisconsin, 2020River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.